Zhang, B., Liu, W. orcid.org/0000-0003-2968-2888, Li, Q. et al. (4 more authors) (2021) Directional modulation design under a given symbol-independent magnitude constraint for secure IoT networks. IEEE Internet of Things Journal, 8 (20). pp. 15140-15147. ISSN 2327-4662
Abstract
Directional modulation (DM) is an important technology for physical layer security in wireless communications. Recently, a symbol-independent magnitude constraint for all antennas was proposed in DM design to reduce the design complexity of its analogue implementation. However, a limitation of the method is that it can only set the magnitude to a certain value, and all the antenna coefficients have the same magnitude. In this paper, a more flexible solution is provided and the challenge of the design is the non-convex constraint enforcing an arbitrary symbol-independent magnitude for all coefficients. To solve the problem, a convex iterative method is proposed, based on which the magnitudes of weight coefficients for all antennas can be chosen by designers in advance according to the specific requirements, allowing more freedom in the design process, which is the major difference between the previously proposed design and the newly proposed one. Two design examples are provided to demonstrate the effectiveness of the proposed design. One is is a general example, where coefficient magnitudes for different symbols are the same for the same antenna, but different for different antennas; the other one is a special case where magnitudes for all antennas are the same.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2020 IEEE. Personal use of this material is permitted. Permission from IEEE must be obtained for all other users, including reprinting/ republishing this material for advertising or promotional purposes, creating new collective works for resale or redistribution to servers or lists, or reuse of any copyrighted components of this work in other works. Reproduced in accordance with the publisher's self-archiving policy. |
Keywords: | Directional modulation; symbol-independent magnitude; non-convex optimisation; antenna arrays |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Engineering (Sheffield) > Department of Electronic and Electrical Engineering (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 26 Nov 2020 10:48 |
Last Modified: | 24 May 2022 07:59 |
Status: | Published |
Publisher: | Institute of Electrical and Electronics Engineers (IEEE) |
Refereed: | Yes |
Identification Number: | 10.1109/jiot.2020.3040303 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:168437 |